MAUDE Adverse Event Report: ENCORE MEDICAL L.P X-ALT HIP; HEAD, FEMORAL, COCR, 40MM, +8MM

ENCORE MEDICAL L.P X-ALT HIP; HEAD, FEMORAL, COCR, 40MM, +8MM
Model Number 400-00-404
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 04/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Third revision surgery - the patient was revised due to joint instability / multiple dislocations.Surgeon did not replace the removed implants.
 
Additional Manufacturer Narrative
Manufacuturer narrative: the reason for this revision surgery was reported as instability or dislocation.The previous surgery and the surgery detailed in this event occurred 11 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to instability or dislocation.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions or incorrect implant selection, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
X-ALT HIP
Common Device Name
HEAD, FEMORAL, COCR, 40MM, +8MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key11852794
Report Number1644408-2021-00465
Device Sequence Number1021086
Product Code LPH
UDI-Device Identifier00190446308416
UDI-Public(01)00190446308416
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072154
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2026
Device Model Number400-00-404
Device Catalogue Number400-00-404
Device Lot Number554Z1001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
425-96-011 LOT 190R2084; 940-00-015 LOT 144Z1035; 940-00-020 LOT 145Z1018; 940-00-035 LOT 148Z1027; 940-00-035 LOT 148Z1049; 940-00-035 LOT 148Z1052; 940-00-045 LOT 150Z1011; 940-00-045 LOT 150Z1023; 940-00-045 LOT 150Z1025; 940-00-045 LOT 150Z1025; 940-03-56H LOT 817Z1002; 941-01-40H LOT 605Z1002
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR